MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETDKIT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k)# that also applies to this complaint: k133317.Results: the jetd was kinked approximately 2.5, 11.0, 12.0, and 13.0 cm from the hub.The jetd was ovalized approximately 122.5 cm from the hub.Conclusions: evaluation of the returned jetd confirmed that the catheter was kinked.If the catheter is forcefully advanced against resistance or manipulated at extreme angles, damage such as a kink may occur.During the functional test, resistance was encountered as the kinks in the jetd entered the hub of the neuron max, and the jetd could not be advanced any further.Further evaluation of the returned jetd revealed an ovalization along the distal shaft.This damage was likely incidental to the reported complaint.The non-penumbra guide wire, the 3maxc, and the neuron max were not returned for evaluation.The kink in the jetd likely contributed to the inability to aspirate the clot experienced during the first pass of the procedure.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the basilar artery using a penumbra system jet d kit.It was noted that the patient had a mid-basilar underlying stenosis with an adjacent basilar occlusion.During the procedure, while advancing the penumbra system jet d reperfusion catheter (jetd) with a penumbra system 3max reperfusion catheter (3maxc) and a guidewire through a neuron max 6f 088 long sheath (neuron max), the jetd appeared to kink; however, it was advanced to the clot and an aspiration pass was performed.It was noted that the clot was not completely removed after the first pass.Upon removal of the jetd after the first pass, it was noticed that the jetd appeared to have multiple kinks; therefore, it was not used for the remainder of the procedure.The procedure was successfully completed using the same neuron max, a penumbra system ace 68 reperfusion catheter (ace68), the same 3maxc, and a stent retriever device.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9131339
Report Number3005168196-2019-01831
Device Sequence Number19398707
Product Code NRY
UDI-Device Identifier00814548019741
UDI-Public00814548019741
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF88770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Date Report Sent to FDA01/01/2005